Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 76, NWS Austin/San Antonio, TX

October 9, 2018Kinney County, Uvalde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Oct 9, 2018, 8:44 PM CDT for Kinney County, Uvalde County, Texas. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Oct 9, 2018, 8:44 PM CDT (01:44 UTC)
Expired
Oct 10, 2018, 10:16 AM CDT
In force
14 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Major

Counties Kinney County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 20 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Nueces River at Brackettville (BTVT2). The gauge peaked at 18.20 ft at Oct 9, 2018, 8:00 PM CDT.

actionminormoderatemajor5101510/1010/11
Action stage
9 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08190500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

019 
WGUS84 KEWX 100148 CCA
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
844 PM CDT Tue Oct 9 2018

...The flood warning continues for the following rivers in Texas...

  West Nueces River at Brackettville Affecting Kinney County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC271-463-101516-
/O.NEW.KEWX.FL.W.0076.181010T0144Z-181010T1516Z/
/BTVT2.3.ER.181009T2055Z.181010T0115Z.181010T0316Z.NO/
844 PM CDT Tue Oct 9 2018

* At  8:30 PM Tuesday the stage was 18.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will begin a rapid fall overnight to below bankfull
  by sunrise Wednesday.
* Impact...At 18.0 feet...Major flooding two hundred fifty yards wide puts 
  secondary roads and low bridges downstream under several feet of fast moving 
  water. Livestock near the channel are cut off and potentially drowned.

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Wed   Thu   Fri   Sat   Sun
 Bracketville        9   15   18.0   Tue 08 PM   6.1   3.9   3.6   3.3   3.1


&&

LAT...LON 2946 10027 2952 10022 2944 10003 2926 9998
      2931 10013 2942 10012        

$$
1 follow-up statement
714 
WGUS84 KEWX 100801
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
301 AM CDT Wed Oct 10 2018

...The flood warning is cancelled for the following rivers in Texas...

  West Nueces River At Bracketville Affecting Kinney and Uvalde Counties
  Sabinal At Sabinal Affecting Uvalde County

...The flood warning continues for the following rivers in Texas...

  Nueces River At Laguna Affecting Uvalde County
  Nueces River Below Uvalde Affecting Uvalde County
  Nueces River Near Asherton Affecting Dimmit County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.weather.gov/ewx.

&&

TXC271-463-100831-
/O.CAN.KEWX.FL.W.0076.000000T0000Z-181010T1516Z/
/BTVT2.3.ER.181009T2055Z.181010T0115Z.181010T0400Z.NO/
301 AM CDT Wed Oct 10 2018

The flood warning is cancelled for
  the West Nueces River At Bracketville.
* At  2:30 AM Wednesday the stage was 10.3 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall to 3.9 feet by tomorrow morning.


&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Wed   Thu   Fri   Sat   Sun
  Bracketville       9   15   10.3   Wed 02 AM   8.2   3.9   3.6   3.3   3.1


&&

LAT...LON 2946 10027 2952 10022 2944 10003 2926 9998
      2931 10013 2942 10012        

$$

TXC463-102348-
/O.EXT.KEWX.FL.W.0062.000000T0000Z-181010T2348Z/
/UVAT2.2.ER.181008T1032Z.181009T1930Z.181010T1148Z.NO/
301 AM CDT Wed Oct 10 2018

 The flood warning continues for
  the Nueces River At Laguna.
* At  2:30 AM Wednesday the stage was 11.3 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast. The river will 
  continue to fall to below flood stage later this morning.
* Impact...At 10.0 feet...Minor lowland flooding reaches low water crossings on 
  Highway 55 above Barksdale on Hackberry Creek. The Nueces River crossing at 
  Barksdale is very dangerous. East of Camp Wood Farm to Market 337 crosses Camp
  Wood Creek in three places. Vehicular related drownings have occurred at all 
  these sites.

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Wed   Thu   Fri   Sat   Sun
  Laguna             7   10   11.3   Wed 02 AM   9.9   3.6   3.5   3.5   3.5


&&

LAT...LON 2944 10003 2945 9995 2928 9990 2914 9985
      2913 9994 2926 9998            

$$

TXC463-110201-
/O.EXT.KEWX.FL.W.0065.000000T0000Z-181011T1630Z/
/UVLT2.3.ER.181008T2239Z.181010T0215Z.181011T0430Z.UU/
301 AM CDT Wed Oct 10 2018

 The flood warning continues for
  the Nueces River Below Uvalde.
* At  2:30 AM Wednesday the stage was 16.7 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast. The river
  has crested and begun a slow fall.  It will fall below flood stage this 
  afternoon or tonight. 
* Impact...At 17.0 feet...Major flooding extends well into the flood plain. 
  Livestock in the flood plain should be moved to higher ground immediately. 
  Highways 57, 65, 85, 190, and Farm to Market 1025 are flooded and closed. 
  Fencing and roads are damaged.

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Wed   Thu   Fri   Sat   Sun
  Uvalde            10   11   16.7   Wed 02 AM  16.2   6.0   4.5   4.5   4.5


&&

LAT...LON 2913 9994 2914 9985 2885 9974 2853 9967
      2848 9975 2880 9985             

$$

TXC463-100831-
/O.CAN.KEWX.FL.W.0075.000000T0000Z-181010T1718Z/
/SABT2.1.ER.181010T0123Z.181010T0300Z.181010T0541Z.NO/
301 AM CDT Wed Oct 10 2018

The flood warning is cancelled for
  the Sabinal At Sabinal.
* At  2:30 AM Wednesday the stage was 10.5 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to 4.5 feet by tomorrow morning.
* Impact...At 10.0 feet...Flow extends into lowest areas of the flood plain with
  no significant damage.

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Wed   Thu   Fri   Sat   Sun
  Sabinal           10   12   10.5   Wed 02 AM   8.2   4.5   4.3   4.1   3.9


&&

LAT...LON 2962 9956 2962 9948 2914 9941 2901 9921
      2894 9925 2910 9949             

$$

TXC127-110201-
/O.EXT.KEWX.FL.W.0070.181010T1554Z-181015T1024Z/
/ASRT2.3.ER.181010T1554Z.181012T0000Z.181014T2224Z.NO/
301 AM CDT Wed Oct 10 2018

 The flood warning continues for
  the Nueces River Near Asherton.
* At  2:30 AM Wednesday the stage was 18.0 feet.
* Flood stage is 20.0 feet.
* Major flooding is forecast.
* Forecast...rise above flood stage by late this morning and continue to rise to
  near 28.7 feet by tomorrow evening. The river will fall below flood stage by 
  Sunday afternoon.
* Impact...At 29.0 feet...Widespread major flooding threatens livestock over a 
  large area of the flood plain. A mile of Farm to Market 190 near the river is 
  flooded and flow is within a foot of the Farm to Market 190 bridge floor over 
  the Nueces River. The Nueces River and Turkey Creek are a mile and a half wide
  south and west of Carrizo Springs.

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Wed   Thu   Fri   Sat   Sun
  Asherton          18   20   18.0   Wed 02 AM  18.7  26.7  28.6  26.4  22.6


&&

LAT...LON 2848 9975 2853 9967 2847 9939 2839 9939


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 9, 6:41 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Oct 9, 6:41 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
641 PM CDT Tue Oct 9 2018

.AVIATION...
Easterly wake low waves from the MCS that moved through earlier have
generated enough lift for partly to mostly cloudy skies along and
east of I-35, along with a few light showers over the southeast
coastal plains. The showers should dissipate in the next hour or so,
and the clouds clear by midnight, as the waves dampen and cease with
the MCS moving east. The 1/4 to 2 inches of rain many places received
this afternoon and rapid clearing/drying above the boundary layer
should set up patchy fog late, although visibility should remain AOA
3 miles with light north-northwest downslope winds. The I-35 TAFs
show the backing winds and fog development, but remain VFR thorugh
the night. KDRT should also remain VFR through the night. Look for
all sites to be VFR with light north-northeast winds on Wednesday.

&&

.PREV DISCUSSION... /ISSUED 244 PM CDT Tue Oct 9 2018/

SHORT TERM (Tonight through Wednesday Night)...
A line of showers and thunderstorms continues to push east with the
back edge now nearing the I35 corridor. Ahead of the line a complex
of showers and storms developed across the Coastal Plains and
continues to push north across our eastern Counties. Overall, the
threat of widespread Flash Flooding is low as the line has become
more broken and has decent forward progress. Brief heavy rain with
totals up to 1-2" will remain possible and could see some Flood
Advisories needed from the heavier cells. We haven't seen any severe
storms since the morning hours, but the chances are non-zero and some
intensification remains possible. The eastern cells are currently
strong with 30+ knot winds being reported.

Rainfall will continue to push east in the late afternoon and
evening hours and will break PoPs into 3-6 hour increments for the
tonight forecast to properly show the trend of rain ending from west
to east. Behind the rainfall, north winds and cooler/drier air will
filter into the area. Lows tonight could reach the upper 50s for the
Hill Country with 60s elsewhere. Highs tomorrow will remain in the
80s with dry weather continuing. Lows Wednesday night will be in the
50s and 60s across the area.

LONG TERM (Thursday through Tuesday)...
The beginning of the long-term forecast will remain mostly dry with
the cooler temperatures continuing. Highs Thursday and Friday will
remain in the 80s with lows in the 50s and 60s. Rain chances return
to mainly the northwest CWA on Saturday as the remnants of Hurricane
Sergio in the Pacific races across West Texas. Behind it a cold
front is progged to move through the area Saturday night or Sunday
with additional rain chances lasting through Monday night. Much
cooler temperatures are possible behind this front with highs Monday
currently forecasted to be in the 60s across the area with lows
Tuesday morning in the 40s and 50s. It will be a welcome to Fall
weather if this comes to fruition.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              66  81  59  79  60 /  -    0   0  -   -
Austin Bergstrom Intl Airport  66  81  58  79  59 /  -    0   0  -   -
New Braunfels Muni Airport     66  82  60  80  60 /  -    0   0  -   -
Burnet Muni Airport            61  78  56  76  57 /  -    0   0  -   -
Del Rio Intl Airport           63  86  65  82  66 /   0   0  -   20  20
Georgetown Muni Airport        63  79  56  77  57 /  -    0   0  -   -
Hondo Muni Airport             65  85  62  81  62 /  -    0   0  -   -
San Marcos Muni Airport        66  81  59  79  59 /  -    0   0  -   -
La Grange - Fayette Regional   68  82  59  80  60 /  30  -    0  -   -
San Antonio Intl Airport       67  84  62  80  62 /  -    0   0  -   -
Stinson Muni Airport           68  84  63  81  62 /  -    0   0  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...26
Synoptic/Grids...17
Hazardous weather outlook, Oct 9, 2:35 PM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
235 PM CDT Tue Oct 9 2018

TXZ171>173-183>194-202>209-217>225-228-101945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
235 PM CDT Tue Oct 9 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Showers and thunderstorms capable of gusty winds and brief heavy
rainfall are expected southeast of Interstate 35 this afternoon
and evening. Rain is expected to shift south of the region after
midnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however, all reports are
welcome especially severe and flash flooding.

In the hours before

Local storm report, Oct 9, 3:35 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 PM CDT TUE OCT 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      9 NNW BARKSDALE         29.84N 100.11W
10/09/2018                   EDWARDS            TX   COUNTY OFFICIAL

            THE TEXAS DEPARTMENT OF TRANSPORTATION
            REPORTED FLOODING ALONG HIGHWAY 55 IN
            BETWEEN ROCKSPRINGS AND BARKSDALE.

&&

PAY
Special weather statement, Oct 9, 3:47 PM CDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
347 PM CDT TUE OCT 9 2018

TXZ193-194-209-225-092130-
Lavaca TX-Bastrop TX-Fayette TX-Lee TX-
347 PM CDT TUE OCT 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BASTROP...LEE...
FAYETTE AND NORTHWESTERN LAVACA COUNTIES UNTIL 430 PM CDT...

At 347 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lexington to near Muldoon to Shiner. Movement
was northeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Giddings, La Grange, Schulenburg, Shiner, Flatonia, Lexington,
Moulton, Shelby, Fayetteville, Dime Box, Round Top, Fedor, Muldoon,
Lake Somerville State Park & Trailway, Carmine, Komensky, Swiss Alp,
Henkhaus, Rutersville and Northrup.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2963 9687 2958 9683 2955 9677 2934 9720
      2960 9718 2964 9713 2967 9717 3044 9703
      3051 9691 3046 9690 3039 9679 3032 9674
      3029 9664 3024 9674 3020 9674 3016 9679
      3014 9677 3017 9669 3014 9665 2996 9657
TIME...MOT...LOC 2047Z 235DEG 50KT 3040 9701 2988 9711 2943 9718

ZEITLER

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 5:05 AM CDTDense Fog AdvisoryEWXAtascosa, Bastrop, Bexar, Blanco, Burnet, Caldwell and 12 more5 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.